Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe skin rush and joint pains with Atripla
Jun 17, 2009

Hi Dr.

Thank you for the great job you do in this site. I started my first ARV treatment 2 weeks ago with Atripla. 3 days ago I broke into a body rash, face, back, arms hands feet legs etc. It does not itch, but look very red. The most worriang thing is a bad pain in my left arm, I can barely move my arm, and it aches even when I am resting it. Can allergy reaction also affect articulations?. I have been to see the doctor, who says that sking rash with Atripla is very rare, and I am the first case he sees in a year since Atripla became available in this hospital. he believes that the rash will go away by itself, and I trust that he is right, however, I am very worrried about the pain in my articulation, I can not use my arm and is making sleeping very difficult the doctor says that it can be part of the allergy reaction. Have you see this before. will it go away eventually?

Thank you

Regards from Spain

Response from Dr. Henry

Skin rash is actually fairly common with Atripla (most often due to the efavirenz) and usually can be treated through. Your left arm pain/movement difficulty is much more unusual and may warrant further evaluation for any nerve impingement or vascular problem (neither are often directly due to any of the components of Atripla) including an evaluation by a specialist (such as a neurologist or rheumatologist depending on findings) and possibly a scan of your arm/axillary/C-spine region depending on the findings from clinical evaluation). KH



Previous
Lymph Node
Next
Active FX Fractional Laser Treatments

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement